Pediatric Acetaminophen (Tylenol®) Dosing Using Tablets
Acetaminophen tablets may be split, then crushed, and mixed with apple sauce or pudding. Use split and mixed doses immediately. These calculations use a dose of 10-15 mg/kg. Doses can be repeated after 4 hours or longer. Do not give more than 5 doses in 24 hours.
Acetaminophen (Tylenol®) comes in 325mg and 500mg tablets. Please note the strength of the tablets. It is very important that you use the correct tablet strength.
Acetaminophen comes in different shapes. It is best to use round tablets if you need ¼ of a pill. Pharmacies sell pill splitters if cutting tablets is difficult.
Note: Acetaminophen is not the same as ibuprofen (Advil®, Motrin®) or ASA (Aspirin®). Please verify which medicine you are using. ***Avoid using ASA in children.***
It is also important to ensure that acetaminophen is the only active ingredient in the tablet (i.e. do not use Tylenol® Cold & Sinus, Tylenol® Nighttime, etc). If you are unsure whether you have selected the correct product, ask for help at the pharmacy